University of Oulu

Harjulehto, P. & Hästö, P. Czech Math J (2018) 68: 1011. https://doi.org/10.21136/CMJ.2018.0054-17

Uniform convexity and associate spaces

Saved in:
Author: Harjulehto, Petteri1; Hästö, Peter1,2
Organizations: 1Department of Mathematics and Statistics, FI-20014 University of Turku, Turku, Finland
2Department of Mathematical Sciences, FI-90014 University of Oulu, Oulu, Finland
Format: article
Version: published version
Access: open
Online Access: PDF Full Text (PDF, 0.2 MB)
Persistent link: http://urn.fi/urn:nbn:fi-fe2019032610018
Language: English
Published: Institute of Mathematics, Czech Academy of Sciences, 2018
Publish Date: 2019-03-26
Description:

Abstract

We prove that the associate space of a generalized Orlicz space \(L^{\varphi(\cdot)}\) is given by the conjugate modular \(\varphi^*\) even without the assumption that simple functions belong to the space. Second, we show that every weakly doubling \(\Phi\)-function is equivalent to a doubling \(\Phi\)-function. As a consequence, we conclude that \(L^{\varphi(\cdot)}\) is uniformly convex if \(\varphi\) and \(\varphi^*\) are weakly doubling.

see all

Series: Czechoslovak mathematical journal
ISSN: 0011-4642
ISSN-E: 1572-9141
ISSN-L: 0011-4642
Volume: 68
Issue: 4
Pages: 1011 - 1020
DOI: 10.21136/CMJ.2018.0054-17
OADOI: https://oadoi.org/10.21136/CMJ.2018.0054-17
Type of Publication: A1 Journal article – refereed
Field of Science: 111 Mathematics
Subjects:
Copyright information: © Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2018. The original publication is available at https://articles.math.cas.cz/10.21136/CMJ.2018.0054-17